Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and tingling in left arm?


10-30-2011, 08:42 AM   #1
Porkpie84
Member
 
Porkpie84's Avatar
 
Join Date: Jul 2011
Location: Manchester, United Kingdom

My Support Groups:
Pentasa and tingling in left arm?

Hello everyone,

Bit of a random question I know but I'm wondering whether anyone on Pentasa has ever had tingling in any of their limbs? For the past few days my left arm has felt tingly and has a pins and needle feeling to it. I've been on Pentasa for over a month now and havent noticed any side effects as far as I'm aware. I think I just scared myself though as I glanced at the Pentasa leaflet and it said to notify your doctor if you have any numbness, tingling or pain in your joints. Eeeek! Advice please

I think sometimes you can possibly convince yourself that something is wrong when its not though so thats why im looking for some advice. Another point to add is that I had a colonoscopy on Friday morning. Could the low residue diet and the bowel prep temporarily cause your B12 levels to plummet? The reason I ask this is because I've heard that it can also be a symptom of low B12 levels. I had a resection at my terminal ileum and have been told that I should still absorb B12 adequetely. Maybe this can change when inflammation increases there though (which is has according to my colonoscopy results). What are your thoughts on the matter?

Really hoping to hear back soon

Thanks in advance everyone. Hope you are having a lovely day

Becky x
__________________
Diagnosed with Crohn's disease May 2011
Limited Right Hemacolectomy resection to remove abscess at term ileum May 2011 - A big welcome to the Crohns Club!
Post-surgical wound infection June 2011 - nearly healed! Woop!
Meds Pentasa, ferrous fum, Imuran and Remicade


'Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow"'

'Life is what happens to you while you're busy making other plans'
10-30-2011, 08:50 AM   #2
Del
Senior Member
 
Del's Avatar
 
Join Date: Oct 2011
Location: Dublin, Ireland
Hi Becky..
I have been on Pentasa for over a month now and to date I have had no problems.
What I would suggest, is that if it persists or seems to get worse to contact your doctor.

If you have only noticed it since the colonoscopy it may very well have something to do with it, but I really couldn't say. When did it start?
Take care..
__________________
Pentasa 500mg X 8 (Per day)
10-30-2011, 06:49 PM   #3
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Pentasa is a mild drug and I never heard of this. I see you are on Remicade? That can cause tingling and numbing. How long have you been on Remicade? As Del stays if it persist , see your doctor.
10-31-2011, 01:45 PM   #4
Porkpie84
Member
 
Porkpie84's Avatar
 
Join Date: Jul 2011
Location: Manchester, United Kingdom

My Support Groups:
Thank you so much for your replies Del and Pen

I'm newly diagnosed to Crohns and am still finding my feet with the whole thing. Im only on Pentasa at the moment and am seeing my GI tomorrow to discuss treatment plans. After my colonscopy on Friday he has advised both Azaithoprine and Remicade to treat the active Crohns that has already started up at the resection point of my terminal ileum.

I spoke to my IBD Nurse today Pen and like yourself she advised that Pentasa is a mild drug and doesnt generally cause any bothersome side effects. I think I am most likely worrying needlessly. I guess any drug induced arm pain would most likely be in both rather than one anyway. Seems more likely that Ive pulled a muscle or pinched a nerve.

Btw, have either you ever had pain in your arm for several days after an IV? I still feel it's a coincidence that I had a canula in this same arm for my colonoscopy on Friday.

The charm of Crohn's eh? I think it makes me a paranoid wreck! And I havent even started on the heavy drugs yet! hehe Glad to have this site

Thanks again x
01-18-2012, 12:22 PM   #5
Paladin
New Member
 
Join Date: Jan 2012
Location: bancroft, Ontario
Strange, i am on generic, interic coated 5-ASA and have the same needles and pins sometimes followed by arm going to sleep.

Asked GP about it, worried it may be heart related and he said it was a fairly common reaction to the 5 asa. He proved it by having me taper down and stop, i am worried about nerve damage.
__________________
Male, mid 50's, diagnosed at 35, no parts removed,
authorized medical user of marijuana by Health Canada and happy grower.
01-18-2012, 12:24 PM   #6
Paladin
New Member
 
Join Date: Jan 2012
Location: bancroft, Ontario
Pentasa is a mild drug and I never heard of this. I see you are on Remicade? That can cause tingling and numbing. How long have you been on Remicade? As Del stays if it persist , see your doctor.
mild drugs are dose dependant. i have seen peep on 8 x 500mg 2 and 3 times daily. at that level you need worry about carrying agents, innert fillers, etc.

and all drugs interact.
01-18-2012, 01:45 PM   #7
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
Hey Becky,

Have you had your B12 tested lately?
Tingling and numbness is just one of the symptoms of B12 deficiency.

Since you have had surgery on your terminal ileum you may well be deficient or close to it as this is the only area of the intestine that B12 is absorbed. I would discuss with your doctor about going onto injections. How much bowel did you have removed?

Folate is another deficiency you need to watch for. I see you are on Ferrous Fumarate, I would move away from that if you have a folate deficiency as the amount of Folic Acid it contains is too small to impact on the deficiency you may have, straight Folic Acid 5mg is the way to go. Have you had Folate levels tested lately as well?

If you do go for bloods add Iron stores and Vitamin D to the request as well.

Dusty. xxx

Just noticed this was an older post! Hope you see this Becky!
__________________
Mum of 2 kids with Crohn's.
01-26-2012, 08:08 AM   #8
Jen
 
Join Date: Oct 2011
Hi Becky,
I've experienced "pins and needles" feeling in my left foot and arm from mesalasine.
It started after about a year of taking pills along with other bad side effects as fatique, sore throat and muscle pain.
All that stuff went away immediately after I decreased the dose (also I've been taking B12 and alpha lipoic acid to reduce the bad side effects)
01-26-2012, 08:51 AM   #9
raechel
Senior Member
 
raechel's Avatar
 
Join Date: Jun 2011
Location: Michigan

My Support Groups:
About a year ago I was having a lot of issues with tingling, and a pins and needles type issue in my left arm also. At that point I was on Pentasa 500mg 8 daily, and cimzia. I was referred to a neurologist, and they said nothing appeared wrong. After a couple of weeks it just stopped. I saw this post and found it interesting because I blamed the Cimzia, but maybe it was pentasa after all.... interesting! :-)
__________________
Diagnosed 2007, 1 resection in dec 2010 (12 inches of illeum and cecum), several abcesses.

Meds I've tried:Stelara, Pentasa, Entocort, Prednisone (over and over again) Remicade, Humira, Flagyl, 6MP, Imuran, Methotrexate.. I'm sure there's more I can't think of...
01-26-2012, 09:32 AM   #10
BBACK12
Member
 
Join Date: Jan 2012
Location: Ohio
Hello! I've been on Pentasa for about a month and a half and I've not experienced that. I also read that if you experience any of those symptoms to consult your doctor. It may be a good idea just to inform the doctor in case it is Pentasa or another medication causing it. Best of luck to you!
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa and tingling in left arm?
Thread Tools


All times are GMT -5. The time now is 04:32 PM.
Copyright 2006-2017 Crohnsforum.com